Skip to main content Accessibility help
×
Home
Hostname: page-component-564cf476b6-mgm4h Total loading time: 0.16 Render date: 2021-06-21T14:30:54.779Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "metricsAbstractViews": false, "figures": true, "newCiteModal": false, "newCitedByModal": true, "newEcommerce": true }

Elimination theory for addition and the frobenius map in polynomial rings

Published online by Cambridge University Press:  12 March 2014

Thanases Pheidas
Affiliation:
Department of Mathematics, University of Crete, P.O. Box 2208, Heraklion. Crete, Greece, E-mail: pheidas@maths.uoc.gr
Karim Zahidi
Affiliation:
Equipe de Logique Mathématique, UFR de Mathématiques (Case 7012), Université Denis-Diderot PARIS 7.2 Place Jussieu, 75251 Paris Cedex 05, France, E-mail: zahidi@logique.jussieu.fr
Corresponding

Abstract.

We develop an elimination theory for addition and the Frobenius map over rings of polynomials. As a consequence we show that if F is a countable, recursive and perfect field of positive characteristic p, with decidable theory, then the structure of addition, the Frobenius map xxp and the property ‘xF1, over the ring of polynomials F[T], has a decidable theory.

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 2004

Access options

Get access to the full version of this content by using one of the access options below.

References

[1]Becker, J., Denef, J., and Lipshitz, L., Further remarks on the elementary theory of formal power series rings, Model theory of algebra and arithmetic (Proceedings of conference, Karpacz, 1979), Lecture Notes in Mathematics, vol. 834, Springer, Berlin, 1980, pp. 1–9.Google Scholar
[2]Cherlin, G., Definability in power series rings of nonzero characteristic, Models and sets, Lecture Notes in Mathematics, vol. 1103, Springer, Berlin, 1984, pp. 102–112.Google Scholar
[3]Dellunde, P., Delon, F., and Point, F., The theory of modules of separably closed fields, I, this Journal, vol. 67 (2002), no. 3, pp. 997–1015.Google Scholar
[4]Denef, J., The Diophantine problem for polynomial rings and fields of rational functions, Transactions of the American Mathematical Society, vol. 242 (1978), pp. 391–399.CrossRefGoogle Scholar
[5]Denef, J., The Diophantine problem for polynomial rings of positive characteristic, Logic colloquium ’78 (Mons, 1978), Studies in Logic and the Foundations of Mathematics, vol. 97, North-Holland, Amsterdam-New York, 1979, pp. 131–145.Google Scholar
[6]Hodges, Wilfrid, A shorter model theory, Cambridge University Press, Cambridge, 1997.Google Scholar
[7]Pheidas, T., The diophantine problem for addition and divisibility in polynomial rings, Ph.D. thesis, Purdue University, 1985.Google Scholar
[8]Pheidas, T. and Zahidi, K., Undecidability of existential theories of rings and fields: a survey, Contemporary Mathematics, vol. 270 (1999), pp. 49–105.Google Scholar
[9]Prest, M., Models and modules, London Mathematical Society Lecture Note Series, vol. 130, Cambridge University Press, Cambridge, 1988.CrossRefGoogle Scholar
[10]Robinson, R., Undecidable rings, Transactions of the American Mathematical Society, vol. 70 (1951), pp. 137–159.CrossRefGoogle Scholar
[11]van den Dries, L. and Kuhlmann, F.-V., Images of additive polynomials in F((t)) have the optimal approximation property, Canadian Mathematical Bulletin, Bulletin Canadien de Mathematiques, vol. 45 (2002), no. 1, pp. 71–79.Google Scholar
[12]Ziegler, M., Model theory of modules, Annals of Pure and Applied Logic, vol. 26 (1984), pp. 149–213.CrossRefGoogle Scholar
2
Cited by

Send article to Kindle

To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

Elimination theory for addition and the frobenius map in polynomial rings
Available formats
×

Send article to Dropbox

To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

Elimination theory for addition and the frobenius map in polynomial rings
Available formats
×

Send article to Google Drive

To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

Elimination theory for addition and the frobenius map in polynomial rings
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *